MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE RELION INSULIN SYRINGE 3/10ML 29G X 8MM; PISTON SYRINGE

BD MEDICAL - DIABETES CARE RELION INSULIN SYRINGE 3/10ML 29G X 8MM; PISTON SYRINGE
Model Number 328512
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/26/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the relion insulin syringe 3/10ml 29g x 8mm stopper was deformed.The following information was provided by the initial reporter: received a voicemail from consumer stating, the "stopper is slanted" making it difficult to use syringe.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes.D10: returned to manufacturer on: 30-jun-2023.Investigation summary: customer returned (16) 0.3ml 31ga 8mm syringes in 4 open polybag from the lot# 2290537.It was reported by the consumer that the "stopper is slanted" making it difficult to use syringe.Stated, it is hard to push the plunger rod because the stopper is slanted inside barrel.The returned syringes were visually examined and observed 9 syringes with slanted stopper (deformed on the top edge of the stopper) that¿s making difficulty in moving the plunger rod.A review of the device history record was completed for batch # 2290537 all inspections were performed per the applicable operations qc specifications.Embecta was able to duplicate or confirm the customer¿s indicated failure.There were no quality notifications or dispatches that pertained to the complaint; therefore, no root cause can be determined.
 
Event or Problem Description

Brand Name
RELION INSULIN SYRINGE 3/10ML 29G X 8MM
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer (Section G)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer Contact
phillip emmert
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key17167860
Report Number1920898-2023-00373
Device Sequence Number5771615
Product Code FMF
UDI-Device Identifier00681131311786
UDI-Public(01)00681131311786
Combination Product (Y/N)N
Initial Reporter StateVT
Initial Reporter CountryUS
PMA/510(K) Number
K212499
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number328512
Device Catalogue Number328512
Device Lot Number2290537
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/26/2023
Supplement Date Received by Manufacturer08/31/2023
Initial Report FDA Received Date06/20/2023
Supplement Report FDA Received Date09/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown